Theoretical and Mathematical Physics

, Volume 193, Issue 1, pp 1480–1497 | Cite as

Asymptotic behavior of the spectrum of combination scattering at Stokes phonons

  • A. I. Aptekarev
  • M. A. Lapik
  • Yu. N. Orlov


For a class of polynomial quantum Hamiltonians used in models of combination scattering in quantum optics, we obtain the asymptotic behavior of the spectrum for large occupation numbers in the secondary quantization representation. Hamiltonians of this class can be diagonalized using a special system of polynomials determined by recurrence relations with coefficients depending on a parameter (occupation number). For this system of polynomials, we determine the asymptotic behavior a discrete measure with respect to which they are orthogonal. The obtained limit measures are interpreted as equilibrium measures in extremum problems for a logarithmic potential in an external field and with constraints on the measure. We illustrate the general case with an exactly solvable example where the Hamiltonian can be diagonalized by the canonical Bogoliubov transformation and the special orthogonal polynomials degenerate into the Krawtchouk classical discrete polynomials.


creation operator annihilation operator polynomial quantum Hamiltonian combination scattering asymptotics of a discrete orthogonal polynomial equilibrium measure in an external field 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ja. Perina, Quantum Statistics of Nonlinear Optics, Reidel, Dordrecht (1984).Google Scholar
  2. 2.
    V. V. Vedenyapin and Yu. N. Orlov, “Conservation laws for polynomial Hamiltonians and for discrete models of the Boltzmann equation,” Theor. Math. Phys., 121, 1516–1523 (1999).MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    N. N. Bogolyubov and N. N. Bogolyubov Jr., Introduction to the Quantum Statistical Mechanics [in Russian], Nauka, Moscow (1984).zbMATHGoogle Scholar
  4. 4.
    V. G. Bagrov and B. F. Samsonov, “Darboux transformation, factorization, supersymmetry in one-dimensional quantum mechanics,” Theor. Math. Phys., 104, 1051–1060 (1995).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    B. F. Samsonov and J. Negro, “Darboux transformations of the Jaynes–Cummings Hamiltonian,” J. Phys. A: Math. Gen., 37, 10115–10127 (2004).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    S. B. Leble, “Dressing method in matter + radiation quantum models,” Theor. Math. Phys., 152, 977–990 (2007).CrossRefzbMATHGoogle Scholar
  7. 7.
    E. A. Rakhmanov, “Equilibrium measure and the distribution of zeros of the extremal polynomials of a discrete variable,” Sb. Math., 187, 1213–1228 (1996).MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    A. Borodin, “Riemann–Hilbert problem and discrete Bessel kernel,” Int. Math. Res. Notices, 2000, 467–494 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 8a.
    arXiv:math/9912093v2 (1999).Google Scholar
  10. 9.
    J. Baik, T. Kriecherbauer, K. T.-R. McLaughlin, and P. D. Miller, Discrete orthogonal polynomials: Asymptotics and application (Ann. Math. Stud., Vol. 164), Princeton Univ. Press, Princeton, N. J. (2007).zbMATHGoogle Scholar
  11. 10.
    D. Dai and R. Wong, “Global asymptotics of Krawtchouk polynomials–a Riemann–Hilbert approach,” Chin. Ann. Math. Ser. B, 28, 1–34 (2007).MathSciNetCrossRefzbMATHGoogle Scholar
  12. 11.
    A. I. Aptekarev and D. N. Tulyakov, “Asymptotics of Meixner polynomials and Christoffel–Darboux kernels,” Trans. Moscow Math. Soc., 73, 67–106 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  13. 12.
    G. Szegö, Orthogonal Polynomials (AMS Colloq. Publ., Vol. 23), Amer. Math. Soc., Providence, R. I. (1959).zbMATHGoogle Scholar
  14. 13.
    A. B. J. Kuijlaars and W. Van Assche, “The asymptotic zero distribution of orthogonal polynomials with varying recurrence coefficients,” J. Approx. Theory, 99, 167–197 (1999).MathSciNetCrossRefzbMATHGoogle Scholar
  15. 14.
    A. I. Aptekarev and W. Van Assche, “Asymptotic of discrete orthogonal polynomials and the continuum limit of the Toda lattice,” J. Phys. A: Math. Gen., 34, 10627–10639 (2001).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  16. 15.
    A. I. Aptekarev, A. Branquinho, and F. Marcell´an, “Toda-type differential equations for the recurrence coefficients of orthogonal polynomials and Freud transformation,” J. Comput. Appl. Math., 78, 139–160 (1997).MathSciNetCrossRefzbMATHGoogle Scholar
  17. 16.
    A. I. Aptekarev, J. S. Geronimo, and W. Van Assche, “Varying weights for orthogonal polynomials with monotonically varying recurrence coefficients,” J. Approx. Theory, 150, 214–238 (2008).MathSciNetCrossRefzbMATHGoogle Scholar
  18. 17.
    A. I. Aptekarev and D. N. Tulyakov, “The leading term of the Plancherel–Rotach asymptotic formula for solutions of recurrence relations,” Sb. Math., 205, 1696–1719 (2014).MathSciNetCrossRefzbMATHGoogle Scholar
  19. 18.
    A. I. Aptekarev, V. Kalyagin, López G. Lagomasino, and I. A. Rocha, “On the limit behavior of recurrence coefficients for multiple orthogonal polynomials,” J. Approx. Theory, 139, 346–370 (2006).MathSciNetCrossRefzbMATHGoogle Scholar
  20. 19.
    A. I. Aptekarev, G. López Lagomasino, and I. Alvarez Rocha, “Ratio asymptotics of Hermite–Padé polynomials for Nikishin systems,” Sb. Math., 196, 1089–1107 (2005).MathSciNetCrossRefzbMATHGoogle Scholar
  21. 20.
    R. S. Varga, Matrix Iterative Analysis (Springer Ser. Comput. Math., Vol. 27), Springer, Berlin (2000).CrossRefzbMATHGoogle Scholar
  22. 21.
    E. B. Saff and V. Totik, Logarithmic Potentials with External Fields (Grundlehren Math. Wiss., Vol. 316), Springer, Berlin (1997).CrossRefzbMATHGoogle Scholar
  23. 22.
    P. D. Dragnev and E. B. Saff, “Constrained energy problems with applications to orthogonal polynomials of a discrete variable,” J. Anal. Math., 72, 223–259 (1997).MathSciNetCrossRefzbMATHGoogle Scholar
  24. 23.
    A. B. J. Kuijlaars and E. A. Rakhmanov, “Zero distributions for discrete orthogonal polynomials,” J. Comput. Appl. Math., 99, 255–274 (1998).MathSciNetCrossRefzbMATHGoogle Scholar
  25. 24.
    P. Deift and K. T.-R. McLaughlin, A Continuum Limit of the Toda Lattice (Mem. AMS, Vol. 131, No. 624), Amer. Math. Soc., Providence, R. I. (1998).zbMATHGoogle Scholar
  26. 25.
    V. S. Buyarov and E. A. Rakhmanov, “Families of equilibrium measures in an external field on the real axis,” Sb. Math., 190, 791–802 (1999).MathSciNetCrossRefzbMATHGoogle Scholar
  27. 26.
    B. Beckermann, “On a conjecture of E. A. Rakhmanov,” Construct. Approx., 16, 427–448 (2000).MathSciNetCrossRefzbMATHGoogle Scholar
  28. 27.
    M. Krawtchouk, “Sur une généralisation des polynômes d’Hermite,” C. R. Acad. Sci. Paris, 189, 620–622 (1929).zbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2017

Authors and Affiliations

  1. 1.Keldysh Institute of Applied MathematicsRASMoscowRussia

Personalised recommendations